MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160906
Medical Device Problem Codes Signal Artifact/Noise (1036); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation details.The device was returned to johnson & johnson medtech (j&j) for evaluation on 28-apr-2025.A visual inspection evaluation and electrical test of the returned device was performed following j&j medtech procedures.Visual inspection of the returned device revealed bent marks in one spline.A microscopic inspection shows a lifted electrode without wires exposed.The device was connected to the carto 3 system and no noise issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal action were identified.The spline bent condition reported by the customer was confirmed.The potential cause of the bent marks and lifted electrode could be related to the manipulation of the device before the procedure; however this can not be conclusively determined.The noise issue could not be confirmed.The catheter instructions for use (ifu) contain the following recommendations: excessive bending or kinking of the catheter shaft or spines may damage lead wires and cause loss of electrode function.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were elected as related to the customer¿s reported ¿a kinked spline ¿ issue.In addition, biosense webster inc.Analysis finding of the ¿bent marks in one spline¿.Investigation findings: stress problem identified (c0706) / investigation conclusions: cause not established (d15) / component code: electrode (g0201501) were selected as related to the customer¿s reported ¿a kinked spline¿ issue.In addition, biosense webster inc.Analysis finding of the ¿lifted electrode¿.Investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer¿s reported ¿noise on the d spline¿ issue.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a redo atrial fibrillation / redo atrial flutter - left-sided procedure with an octaray mapping catheter for which biosense webster¿s product analysis lab (pal) identified a lifted electrode.It was reported that there was noise on the d spline of the catheter displayed on the carto 3 system and the recording system.The physician noticed a kinked spline on the catheter before advancing the catheter into the body.The catheter connections were reseated from both ends without resolution.The catheter was replaced and the issue was resolved.The procedure continued with no further issues.The ngen system was used for ablation.No patient consequence reported.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 30-apr-2025, observed bent marks in one spline.A microscopic inspection showed a lifted electrode without wires exposed.The event was originally considered non-reportable, however, bwi became aware of a lifted electrode on 30-apr-2025 and have assessed this returned condition as reportable.

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22075031
Report Number2029046-2025-01677
Device Sequence Number18318393
Product Code MTD
UDI-Device Identifier10846835021134
UDI-Public(01)10846835021134(11)241211(17)271210(10)31527154L
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160906
Device Lot Number31527154L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Initial Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN SYSTEM; UNK RECORDING SYSTEM; UNK_CARTO 3
Patient SexUnknown